Contraception Advise please?: Hello, I have been on... - BASHH

BASHH

19,381 members2,907 posts

Contraception Advise please?

weightgain123 profile image
22 Replies

Hello, I have been on the mini pill cerelle for 3 years since being on this pill I have gained 3 stone! so i am now classed as obese. Before this I was on the implant but I struggled with painful periods ( Had to call in sick for work, Couldn't get out of bed, crawling on the floor , Vomiting, D+++, etccc), and as cerelle is great for not having Periods at all it has made me really uncomfortable with my weight Making me depressed. I have spoken to two doctors and they don't seem to help. They just tell me I wont be able to loose weight unless I come off the mini pill, IS there any contraception that will make me go back to my healthy weight? make me stop having painful periods and also make sure I NEVER EVER get pregnant, the contraception I have been on are Yasmin Pill, Injection, Implant and cerelle.

PS: I have also asked to be sterilised since the age of 16 to now which is 27 and they keep telling me i have to be 35 , Married and have 2 kids? Even though i know women than me who are younger not married with no kids.

Any help would be appreciated.

22 Replies
weightgain123 profile image
weightgain123

*Younger than me

moo196 profile image
moo196

Could your partner be the one to take the responsibility for this and have a vasectomy?

weightgain123 profile image
weightgain123 in reply to moo196

I don't have a partner, and if I did how would this help with my painful periods? Also how is that suppose to help me loose weight? Very confused?

Just_Browsing_81 profile image
Just_Browsing_81

I take it you're not able to take the combined pill for medical reasons? Have you tried diet and exercise to help with the weight gain? The only other contraceptive is the coil but you seem too young for that.

weightgain123 profile image
weightgain123 in reply to Just_Browsing_81

Yasmin was the combined pill I was on and my already painful periods got worse? Diet and exercise hasn't worked and I spoke to the doctor about this and they said it's cause of the pill cerelle that's why diet and exercise wasn't working . I've read about the coil as there is two and I'm open to trying them but am worried they will make my painful periods come back?

Just_Browsing_81 profile image
Just_Browsing_81

Just out of interest did cerelle give you irregular bleeding when you first started taking it? I have to change to mini pill soon as combined has increased my blood pressure.Apart from trying a different combined pill as there are many brands sorry not sure what to suggest. Did you take any prescription painkillers before you went on cerelle? They may help if you want to come off it.

weightgain123 profile image
weightgain123 in reply to Just_Browsing_81

Not that I can remember I went on it to stop my periods all together and it did the job, yes I did and they didn't work.thats when I was on the implant, I once passed out at the top of the stairs and woke up at the bottom due to the pain of the periods I have and I had.

Galen70 profile image
Galen70

Why not the Mirena IUS ? Also what country are you living in, your marital status has got nothing to do with sterilisation, but because of significant regret and people also not being covered for reversal on the NHS , female sterilisation has some limits in the UK.

weightgain123 profile image
weightgain123 in reply to Galen70

What are the pros and cons of this? I've read about it am just scared due to horror stories I've heard. Does the mirena cause weight gain? Does it also stop painful periods? I'm in the UK. England.

Galen70 profile image
Galen70 in reply to weightgain123

There are many women who think coils are great. They dont suit everyone, thats why we have multiple different types of contraception. You should attend a reproductive health unit to discuss.

fpa.org.uk/download/your-gu...

weightgain123 profile image
weightgain123 in reply to Galen70

Where can I find a reproductive health unit in the UK? I've never heard of them.

Galen70 profile image
Galen70

Most major cities have one. Can you tell me the city you are in , if indeed you live in a city. Please do not give any other details.

weightgain123 profile image
weightgain123

I don't live in a city , um I googled it and it just said it was a sexual health clinic? Is that correct cause if it is I know where it is :) Also thank you for the link am going to have a read threw.

Galen70 profile image
Galen70 in reply to weightgain123

Sexual and reproductive health are often combined together in most cities - however there are separate units in some place. I have randomly picked Nottingham as an example

nuh.nhs.uk/contraception

weightgain123 profile image
weightgain123 in reply to Galen70

Thank you.

Galen70 profile image
Galen70 in reply to weightgain123

you are most welcome

Stroosen profile image
Stroosen

Hello,My daughter has similar side effects from her bc pills Cerazette with rapid weight gain due to increased appetite and also acne.

There are many types of synthetic bc pills. I have found a chart showing each brand and what each is made of. You can have a look and see if you may want to try a different form and/or dose of estrogen and progesterone to see which one may have less of a side effect for you. I have an IUD the Mirena which has the levonorgestrol form of progesterone and I have not had any side effects.

thesexualhealthhub.co.uk/co...

weightgain123 profile image
weightgain123 in reply to Stroosen

Do to have periods?

Stroosen profile image
Stroosen in reply to weightgain123

My daughter is on the pills because of bad period cramps and heavy bleeding causing her to be anemic. She doesn't have periods any more. And the cramps have stopped. I have the IUD because of heavy bleeding due to perimenopause. My period also stopped after my body got used to the hormones about 3 months in. I think I am in menopause now though.

weightgain123 profile image
weightgain123 in reply to Stroosen

Thank you am going to look into it it's like everything that stops periods I have been on causes weight gain.

Stroosen profile image
Stroosen in reply to weightgain123

There are pills which you can take that gives you a break and that may cause you to bleed, but it is not like a real period bleed. The Zoely that my daughter was on had 4 placebo pills after 21 days of real pills. Hope you can find one that works for you.

weightgain123 profile image
weightgain123 in reply to Stroosen

Yeah I had them it was horrible my periods where even worse with them. I'd never go back on them they was called Yasmin it was a awful time I missed so much school and college cause of them.

You may also like...